Alert archive / Alabama / Special Marine Warnings in 2012
Special Marine Warning 112, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 6, 2012, 4:52 AM CDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2012, 4:52 AM CDT (09:52 UTC)
- Expired
- Jul 6, 2012, 5:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 6, 4:31 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 6, 4:31 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 431 AM CDT FRI JUL 6 2012 .SHORT TERM [TODAY AND TONIGHT]...HOPEFULLY THE FORECAST FOR TODAY WILL SHAPE UP A LOT BETTER COMPARED TO YESTERDAY. IT APPEARS THAT WE WERE CAUGHT IN THE SUBSIDENCE ZONE OF A SUBTLE SHORTWAVE THAT MOVED ACROSS N AL INTO MS DURING THE DAY YESTERDAY. SO DESPITE THE MOISTURE AND INSTABILITY BEING PLENTIFUL...UPDRAFTS COULD NOT BECOME ESTABLISHED DUE TO THE MID LEVEL SUBSIDENCE. TODAY IS STARTING OUT MUCH DIFFERENT THAN YESTERDAY. SEVERAL OUTFLOW BOUNDARIES HAVE MOVED INTO THE AREA FROM EARLIER DEEP CONVECTION THAT AFFECTED MUCH OF NORTH AND CENTRAL ALABAMA. THE LARGEST BOUNDARY EXTENDS FROM CHOCTAW COUNTY SOUTHEAST TO SOUTHERN COVINGTON COUNTY AS OF 09Z WITH SIGNIFICANT DEEP CONVECTION OCCURRING JUST TO THE EAST OF THE FORECAST AREA. CONVECTION IS ALSO BEGINNING TO DEVELOP JUST OFF THE NW FL PANHANDLE AS WELL DUE TO ANOTHER BOUNDARY. MLCAPES ARE STILL IN THE 1000-1500 J/KG AT THIS HOUR...SO THERE IS ENOUGH INSTABILITY TO TRIGGER ISOLATED TO SCATTERED CONVECTION ALONG AND AHEAD OF THE BOUNDARIES EARLY THIS MORNING. THE BIG QUESTION IS WHAT HAPPENS FOR THE REST OF THE DAY IN THE WAKE OF THESE BOUNDARIES? THERE WILL INITIALLY BE SIGNIFICANT MID LEVEL CLOUDS LEFT OVER FROM THE OVERNIGHT CONVECTION. THIS WILL DELAY SFC HEATING...BUT CONSIDERING MOST AREAS ARE STILL IN THE MID TO UPPER 70S AT THIS HOUR...WARMING INTO THE LOW TO MID 90S STILL APPEARS REASONABLE. THIS WILL BRING MLCAPES UP TO AROUND 2500-3000 J/KG. CONSIDERING MOST OF OUR REGION HAS NOT BEEN WORKED OVER BY WIDESPREAD CONVECTION...ADDITIONAL SUBTLE BOUNDARIES MOVING INTO THE AREA...AND WEAK UPPER LEVEL WAVES ROTATING AROUND THE UPPER RIDGE IN THE MIDWEST...SCATTERED THUNDERSTORMS SHOULD DEVELOP THROUGH THE COURSE OF THE DAY. THERE IS ALSO A WEAK 850 MB TROUGH THAT WILL RETROGRADE WEST INTO THE AREA TODAY. THIS MAY ALSO AID IN CONVECTIVE DEVELOPMENT...BUT IT IS A VERY SUBTLE FEATURE WITH WEAK CONVERGENCE. GIVEN ALL OF THIS...WILL STAY WITH 40/50 POPS FOR THE AREA. THIS IS SLIGHTLY LOWER THAN GUIDANCE POPS DUE TO UNCERTAINTY IN CONVECTIVE EVOLUTION AND THE LACK OF WELL DEFINED FORCING MECHANISMS. WILL LINGER A 20-30 POP FOR TONIGHT TO ACCOUNT FOR ANY LINGERING UPSTREAM CONVECTION THAT MAY TRAVEL IN FROM THE NORTH AND EAST. THE WET MICROBURST RISK REMAINS HIGH...BASED ON FORECAST MLCAPES...SO THERE WILL CONTINUE TO BE THE THREAT OF STRONG TO BRIEFLY SEVERE STORMS. STRONG TO LOCALLY DAMAGING WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREATS. 34/JFB .SHORT TERM [SATURDAY THROUGH SUNDAY NIGHT]...PRETTY MUCH THE SAME PROCESSES GOING AS MENTIONED FOR TODAY. UPPER LEVEL RIDGE CAN BE SEEN IN THE GFS WAVENUMBER 5 PRODUCT. IT IS ALIGNED FROM THE DAKOTAS AND WYOMING STATE LINES TO THE CENTRAL GULF COAST. SURFACE RIDGE EMANATING FROM NEAR THE AZORES CLEAR INTO THE NORTH CENTRAL GULF INDICATES THE USUAL DIURNAL MESOSCALE PROCESSES WILL DOMINATE THE WEATHER PICTURE THIS WEEKEND. THE UNCERTAINTY OF WHERE CONVECTION WILL LEAVE BOUNDARIES AND RAINFALL OVERNIGHT WILL MAKE IT DIFFICULT TO PINPOINT CONVECTION FOR SATURDAY...OR ANY LIGHT FOG FOR SUNDAY MORNING. 77/BD .LONG TERM [MONDAY THROUGH THURSDAY]...WAVENUMBER 5 PROGS INDICATE THE TROUGH DIGGING IN FROM OVER QUEBEC AND LABRADOR REGIONS SHOULD BE SEEN DIGGING FURTHER SOUTH OVER THE PIEDMONT AND TOWARD THE GULF COAST. FRONTOGENESIS IS INDICATED FROM EAST TEXAS TO THE DELMARVA AND VACAPES REGION BY MONDAY BUT SHOWING LITTLE MOVEMENT THROUGH WEDNESDAY SAVE A SLIGHT SOUTHEAST DRIFT. BY LATE WEDNESDAY FRONTOLYSIS WOULD SET IN AND BRING EVERYTHING BACK TO BAROTROPY. MEANWHILE THE AFOREMENTIONED RIDGE AXIS WOULD RETROGRADE FURTHER WEST WHICH WOULD PERMIT HIGH END SCATTERED AND POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS INTO MIDDLE AND LATE NEXT WEEK. MEANWHILE TEMPERATURES SHOULD BE ABLE TO EASE OFF SOMEWHAT ESPECIALLY OVERNIGHT INLAND...WITH MID TO HIGH 60S POSSIBLE. EVEN APPARENT T IS LIKELY TO RETREAT INTO THE LOWER AND MID 90S. 77/BD && .AVIATION [12Z ISSUANCE]...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE FORECAST PERIOD. SCATTERED CONVECTION IS EXPECTED THROUGH THE DAY...WHICH MAY BRING BRIEF PERIODS OF IFR CONDITIONS AND STRONG/VARIABLE WIND GUSTS TO THE TERMINALS. PATCHY MVFR FOG/STRATUS POSSIBLE EARLY SATURDAY MORNING. 34/JFB && .MARINE...MAIN SHORT TERM ISSUE WILL BE DEVELOPING THUNDERSTORMS NEAR SHORE THIS MORNING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND POTENTIALLY A WATERSPOUT. BEST TSTM COVERAGE BE OVER LAND AREAS BY THIS AFTERNOON...BUT COULD STILL AFFECT AREA BAYS. OTHERWISE...A RIDGE OF HIGH PRESSURE WILL PERSIST ACROSS THE WESTERN ATLANTIC INTO THE CENTRAL GULF THROUGH EARLY NEXT WEEK. IN ADDITION...A COLD FRONT WILL BECOME STALLED OVER THE LOWER MS VALLEY BY EARLY TO MID NEXT WEEK. THIS ALL RESULTS IN A GENERAL LIGHT ONSHORE FLOW WITH LITTLE CHANGE IN SEAS. WINDS WILL BE SLIGHTLY STRONGER ALONG THE COAST DURING THE AFTERNOON/EARLY EVENING HOURS DUE TO THE SEA BREEZE. THERE WILL CONTINUE TO BE A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WILL BRING LOCALLY HIGHER WINDS AND SEAS. 34/JFB && .FIRE WEATHER...HIGH HUMIDITY WILL REMAIN OVER THE GULF COAST THROUGH THE WEEKEND...WELL ABOVE CRITICAL LEVELS. DAYTIME DISPERSION REMAINING LOW TO MODERATE THROUGH SUNDAY. FREQUENT BRIEF STRONG WIND GUSTS POSSIBLE SCATTERED THUNDERSTORMS DEVELOPING EACH DAY THROUGH THE WEEKEND. 77/BD && .PRELIMINARY POINT TEMPS/POPS... MOBILE 94 74 91 74 / 50 30 30 20 PENSACOLA 91 76 91 77 / 50 20 30 10 DESTIN 90 76 89 77 / 40 20 20 10 EVERGREEN 94 72 94 73 / 50 30 40 20 WAYNESBORO 95 71 94 71 / 50 30 40 20 CAMDEN 95 71 95 73 / 50 30 30 20 CRESTVIEW 94 71 93 72 / 50 30 30 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
In the hours before
Special weather statement, Jul 5, 11:41 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1141 PM CDT THU JUL 5 2012 ALZ057-060-060545- BUTLER AL-COVINGTON AL- 1141 PM CDT THU JUL 5 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND CENTRAL COVINGTON COUNTIES IN SOUTHWEST ALABAMA...THROUGH 1245 AM CDT... AT 1135 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST OF LUVERNE...OR 11 MILES NORTHWEST OF DOZIER...AND MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SANFORD... RIVER FALLS... RED LEVEL... LIBERTYVILLE... HEATH... GANTT... CAROLINA... ANDALUSIA... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 6, 12:40 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1240 AM CDT FRI JUL 6 2012 ALZ056-059-060-060630- CONECUH AL-COVINGTON AL-ESCAMBIA AL- 1240 AM CDT FRI JUL 6 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CONECUH... SOUTHWESTERN COVINGTON AND EASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...THROUGH 130 AM CDT... AT 1235 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF ANDALUSIA...OR 8 MILES WEST OF CAROLINA...AND MOVING SOUTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... US 29 AND CR 43... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
Special weather statement, Jul 6, 4:45 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 445 AM CDT FRI JUL 6 2012 FLZ004-061015- SANTA ROSA FL- 445 AM CDT FRI JUL 6 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...THROUGH 515 AM CDT... AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF MARY ESTHER...OR 2 MILES NORTHEAST OF NAVARRE. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... NAVARRE BEACH... HOLLEY... NAVARRE... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:49 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 41 min |
| Jul 6, 5:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 6, 5:38 AM CDT | Special Marine Warning | MOB | 97 min | |
| Jul 6, 7:03 AM CDT | Special Marine Warning | MOB | 87 min | |
| Jul 6, 7:46 AM CDT | Special Marine Warning | MOB | 89 min | |
| Jul 6, 8:38 AM CDT | Special Marine Warning | MOB | 82 min | |
| Jul 6, 9:19 AM CDT | Special Marine Warning | MOB | 86 min | |
| Jul 6, 9:38 AM CDT | Special Marine Warning | MOB | 85 min | |
| Jul 6, 12:39 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 51 min |
| Jul 6, 4:47 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 43 min |
| Jul 6, 5:24 AM CDT | Areal Flood Advisory | MOB | Santa Rosa | 66 min |
| Jul 6, 6:24 AM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 2 hr |
| Jul 6, 6:39 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 51 min |
| Jul 6, 7:01 AM CDT | Flash Flood Warning | MOB | Santa Rosa | 119 min |
Nearby
Special Marine Warnings in Alabama, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.